do they last long? if taking at morning and night will this make me too tired to work in the morning? and i didnt get to ask my doctor how much it will efffect my birth control?
I take Topamax for fibromyalgia, currently at 200 mg/day -- 100 mg/morning and 100 mg/night. I found, when I first started taking it, because I did kind of a ramp-up thing (increasing amounts over a six-week period), that the side effects weren't *too* bad. I did experience some digestive problems, and I was drowsy, but I combatted the drowsiness with No-Doz during the day (still do when I need to). The worst side effects were at the beginning, of course, for the first several weeks as I was reaching my current dose and then for about two to three weeks after I reached my current dose.
I was really scared about the side effects, too, but in general, they haven't been that bad. The tingling in hands and feet is kind of weird, but it's off and on, not constant. I haven't had the serious change in taste of things (just some things), especially with soft drinks, that a lot of people talk about, although coffee doesn't taste very good anymore, so I've pretty much quit drinking that. It *has* affected my appetite, and I've lost about 17 pounds since August, when I began taking Topamax, which is good for me, since I gained 30 pounds in 10 weeks on Neurontin.
I don't know if the Topamax is responsible, but have noticed that my blood is a lot thinner, and it's harder to get little cuts and stuff to stop bleeding. I also bruise very easily, but I've always bruised pretty easily -- it just seems even more so now that I'm on Topamax.
Overall, it's just weird little things, but maybe I'm lucky that I haven't had much trouble with the more serious side effects. I experience other side effects of it occasionally, but they just kind of come and go and don't last long. It aggravates my chronic pancreatitis now and then (I have that from a gallstone that got stuck in 2007, causing acute -- now chronic --pancreatitis, from which I nearly died; the pancreatitis was *not* caused by the Topamax).
So, hopefully you will not struggle with the side effects too much either. I'm sure other people have major issues with them, but I wanted to reply to your question because I have not, or at least they haven't been major as far as I'm concerned. Good luck, and I hope it works for you! :)
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Feb 2012 • 1 answer
Posted 10 Apr 2014 • 5 answers
Posted 13 Jan 2016 • 2 answers
Posted 12 Aug 2016 • 1 answer
Posted 21 Sep 2016 • 2 answers